Hi dr. Rassman. recently I was prescribed an antidandruff shampoo called nizoral 2% ketoconazole. I used it religiously and initially felt some relief. but i was only supposed to use it 2-3 times per week and instead i used it every day. now i have noticed tha ti have a bunch of white hairs or hairs that are both white and black on the same follicle or new brown hairs. I have also noticed that i have lost quite a bit of hair on one side in the front and increased itching/burning in that area. I am only 17 years old and am positively not suffering from male pattern baldness ( i have hair like growing down to my eyes). but I am wondering if you think that the hair i lost in front with nizoral will grow back or if i permanently damaged my scalp beyond repair. Also note that there is no pain anymore that i have discontinued use of it for a month. but the shedding associated with it only stopped a couple of weeks ago
Possibly, you are allergic to the chemical in nizoral (2% ketoconazole). If your hair loss is due to an allergic reaction to medication or “chemical irritation,” then it will likely return back in 6 to 8 months after the offending chemical has been removed. Check back with me if there is no regrowth after 6-8 months.